Reporting a Case of Injecting Methylphenidate (Ritalin) Tablets, Intensified Symptoms of Schizoph-renia or Induce Separate Mental Disorder

Alireza Ghaffarinejad, Ali Kheradmand

Abstract


Abstract

Background: Methylphenidate is one of the classic amphetamines which can cause or exacerbate psychotic symptoms in schizophrenia patients.

Methods: In this paper, a young man is presented with injection of methylphenidate tablets with acute cellulitis due to this injection and the related symptoms. In the first hospitalization and after recovery from psychotic disorder due to tablet injections, he was under treatment with anti-psychotics because of other symptoms related to schizophrenia. Although the patient was regularly under schizophrenic medication after discharge, he was hospitalized twice more due to psychotic symptoms that appeared after injecting methylphenidate.

Findings: This report shows psychotic symptoms in schizophrenic patients after injecting methylphenidate. These symptoms cannot be prevented even by anti-psychotic medication of background disease. This case shows the existence of two kinds of psychoses, functional (due to schizophrenia) and organic psychoses (due to methylphenidate use) in the same patient.

Keywords: Methylphenidate, Injection, Schizophrenia, Psychotic disorders.

 


Full Text:

PDF XML


DOI: http://dx.doi.org/10.22122/ahj.v1i2.29

Refbacks

  • There are currently no refbacks.